It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Dysfunction Treatment Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-11-2003, 01:42 PM   #1
Senior Member
(female)
 
Join Date: Mar 2003
Location: Northern VA, USA
Posts: 188
Pfretzsch HB User
Cool Using Viagra to counteract the sexual side effects of antidepressants

Have any of the men or women on this Board used Viagra to counteract the sexual side effects of antidepressants? If so, did it work? (Please state whether you are male or female because I assume that this could make a difference. Also mention dosage, etc.)

Thanks!

FYI: Antidepressants are notorious for causing lack of desire, difficulty in getting and maintaining an errection, and inability to achieve orgasm.


 
Old 05-11-2003, 02:02 PM   #2
Inactive
 
Join Date: Mar 2003
Location: Ontario, Canada
Posts: 70
Hooper33 HB User
Post

I haven't experienced this myself, however, I have heard and read about people like yourself who have used Viagra to help and help it does. For those who are on similar meds or meds for high blood pressure.

 
Sponsors Lightbulb
   
Old 05-12-2003, 04:05 AM   #3
Newbie
 
Join Date: May 2003
Posts: 4
KJ879 HB User
Post

Does it work with anti-depressants?

 
Old 05-19-2003, 11:32 AM   #4
Inactive
 
Join Date: Mar 2003
Location: Ontario, Canada
Posts: 70
Hooper33 HB User
Post

Yes !!

 
Old 07-14-2003, 02:31 AM   #5
Junior Member
 
Join Date: Jul 2003
Location: uk
Posts: 33
banjoboy HB User
Smile

I'm male and have been taking Effexor (Venlafaxine) for 18 months, along with other things. This is a marvellous anti-depressant but it can have a disastrous effect on sexual functions.
I explained to my Psychiatrist that this was not helping my moods and he wrote to my GP. Now I get Viagra on prescription and it is fantastic. The Viagra gets things working and the Effexor delays orgasm in the male. The results are better than ever !!
The downside is that the National Health Service in the UK deems that 2 tablets a week suffice for the average male (?????) but you can get private prescriptions for more at a cost.

BTW I started with 50mg which had little impact but 100mg certainly works.

 
Old 08-20-2003, 07:42 PM   #6
Newbie
 
Join Date: Aug 2003
Posts: 1
jfdeagle HB User
Post

I'm a woman on Effexor experiencing the inability to orgasm. Will Viagra work for me or is there something else that might help? Thanks

 
Old 09-15-2003, 08:34 AM   #7
Junior Member
 
Join Date: Feb 2002
Location: St. Paul, MN, USA
Posts: 15
BasicMark HB User
Thumbs up

Yes. Zoloft pretty much killed my ability, but not my drive. Viagra has made all the difference. I wish I didn't need it. I wish I didn't have to pay for it. But it certainly works.

 
Old 09-16-2003, 11:42 PM   #8
Member
(male)
 
Join Date: Aug 2003
Location: TX
Posts: 50
ttomm HB User
Post

I am taking Effexor and am experiencing sexual side effects from it as well. I am meeting with my doctor tomorrow to see if I can switch to Wellbutrin. (I hear the chances of those effects are smaller) If he doesnt do that I hope he gives me Viagra or something. But thats gotta suck. Im only 20. Being on Viagra at only 20 years old?!?! I dont know if I want to depend on a medicine for sex. Blah I hate this.

Before the sex was really good, and I could go for a looong time, but also could orgasm fairly easily if I wanted to. But now, it still feels good, but not as good. And I notice it doesnt get as hard as it used to. (my wank) And I have to work sooo hard to achieve an orgasm. But it seems when I do it is so much more intense. This sucks. While Effexor really helps my mood, it ruins my sex life.

 
Old 11-18-2003, 04:35 PM   #9
Newbie
 
Join Date: Nov 2003
Posts: 8
KGMAPM9294 HB User
Quote:
Originally Posted by Pfretzsch
Have any of the men or women on this Board used Viagra to counteract the sexual side effects of antidepressants? If so, did it work? (Please state whether you are male or female because I assume that this could make a difference. Also mention dosage, etc.)

Thanks!

FYI: Antidepressants are notorious for causing lack of desire, difficulty in getting and maintaining an errection, and inability to achieve orgasm.
The combination has been good for me
I have been on Zoloft for 4 months (50 mg)
Viagra for a year (50 mg) , 42 yr old male
I have had the best sex I've had in years
I have heard that the Z can make you last longer
it appears to give me more control, protracts the fun !

 
Old 12-05-2003, 07:10 PM   #10
Member
 
Join Date: Dec 2003
Location: Belgium, Europe
Posts: 53
koolstof HB User
Re: Using Viagra to counteract the sexual side effects of antidepressants

Quote:
Originally Posted by KGMAPM9294
The combination has been good for me
I have been on Zoloft for 4 months (50 mg)
Viagra for a year (50 mg) , 42 yr old male
I have had the best sex I've had in years
I have heard that the Z can make you last longer
it appears to give me more control, protracts the fun !


I suffer from a major endogenous depression that I treat with medication, almost for three years now. I must have used at least 8 different kinds of AD's, mostly SSRI's. With all of the AD's, my sex-life (or to be more accurate: my masturbation life) was virtually non-existent. Before my medication treatment I performed very good, to be honest, even for a depressed person. Afterwards I had a twitching libido, sad potency and extreme difficulties to climax: so not only an erection dysfunction but two other serious problems. Didn't have a sexual partner for a long time and when I had one I demanded some solutions from my psychiatrist and did plenty of research myself. In all modesty, now I'm a sex-god *lol*

I'm going to give you a non-limitative list of stuff that could help.

I'm planning to elaborate on this subject on the depression section of this bulletin board. To find the thread use the following search term: "BENZOCAINE".

->Gingko Biloba; high-dose Wellbutrin (400 mg/ day); Red Korean Ginseng; anesthetic comdoms with benzocaine; Xanax or Clonazepam; blood-pressure regulator; Ritalin/Provigil; healthy lifestyle; dopaminergic agents; hormone substitution; Trazodone...

Off course, I presume that your first concern is to tackle that depression, if you manage that, things should automatically go better (for example: when I showed some remission I could finally cherish romantic feelings for someone). Medications are an option, therapy and electro-therapy too.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Viagra phantomx Sexual Dysfunction Treatment 7 10-25-2007 07:52 PM
Lexapro: sexual side effects? missyrachel-1 Depression 10 07-21-2004 06:47 AM
Sexual side effects of drugs.. lynn2004 Panic Disorders 3 07-13-2004 10:20 PM
Has anyone tried SAM-e the "no sexual side effect" anti-depressant? JNanas Depression 0 06-24-2004 03:19 AM
Women using Viagra...does it work? Annie45 Sexual Health - Women 7 02-19-2004 08:20 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!